MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON ASPHERIC UV ABSORBING IOL WITH AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. CLAREON ASPHERIC UV ABSORBING IOL WITH AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number CCA0T0
Medical Device Problem Code Material Discolored (1170)
Health Effect - Clinical Code Blurred Vision (2137)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that following an intra-ocular lens (iol) implant procedure, patient had clear vision initially day 1 (20/30) but then a decline in acuity to 20/50 by week 2.Optical coherence tomography (oct) was normal and no improvement with refraction.When they dilated her at week 2 there was a hazy crystalline sheen within the central lens material inferiorly and extending into the central axis.The lens was explanted in a secondary procedure.
 
Additional Manufacturer Narrative
Product manufacturing site updated due to receipt of receipt of product serial number.Manufacturer report number corrected and reported under [9612169-2024-00287].The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The product was returned for analysis and the reported complaint "hazy crystalline sheen in the central lens" was not observed.Only iol in segments received in a specimen container.Solution is dried on both surfaces of the optic and haptics.Iol split/cut in 4 pieces and scratched/marked-rejectable, no observations.Iol(intraocular lens) cleaned for further evaluation.No observations of the reported "hazy crystalline sheen".The reported complaint was observed post implantation.The file states that "defect was not present on initial implantation".No root cause identified as the reported complaint "failure, hazy crystalline sheen in the central lens" was not observed on the returned product.We are unable to confirm the presence of the reported "hazy crystalline sheen in the central lens" after iol implantation.The lens was returned in several segments, the observed damage is consistent with lens having been explanted.The reported complaint was observed post implantation.The file states that "defect was not present on initial implantation".Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information was received stating lens was replaced with other company lens.

Brand Name
CLAREON ASPHERIC UV ABSORBING IOL WITH AUTONOME DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork WV 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork WV 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18551062
Report Number1119421-2024-00127
Device Sequence Number12727378
Product Code HQL
UDI-Device Identifier00380652397360
UDI-Public00380652397360
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCCA0T0
Device Lot Number25660039
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/27/2023
Supplement Date Received by Manufacturer03/05/2024
06/14/2024
Initial Report FDA Received Date01/22/2024
Supplement Report FDA Received Date04/03/2024
07/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/12/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexFemale